About this Journal Submit a Manuscript Table of Contents
Advances in Mathematical Physics
Volume 2014 (2014), Article ID 349059, 6 pages
http://dx.doi.org/10.1155/2014/349059
Research Article

On the Conservation Laws and Exact Solutions of a Modified Hunter-Saxton Equation

1Department of Mathematics-Computer, Art-Science Faculty, Eskişehir Osmangazi University, 26480 Eskişehir, Turkey
2Department of Mathematics, Faculty of Arts and Sciences, Uludag University, 16059 Bursa, Turkey

Received 30 January 2014; Accepted 24 March 2014; Published 10 April 2014

Academic Editor: Fabien Gatti

Copyright © 2014 Sait San and Emrullah Yaşar. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. E. Noether, “Invariante Variationsprobleme,” Nachrichten von der königlichen Gesellschaft der Wissenschaften zu Göttingen, vol. 2, pp. 235–257, 1918, English translation in Transport Theory and Statistical Physics, vol. 1, no. 3, pp. 186–207, 1971.
  2. H. Steudel, “Über die Zuordnung zwischen Invarianzeigenschaften und Erhaltungssätzen,” Zeitschrift für Naturforschung, vol. 17, pp. 129–132, 1962. View at MathSciNet
  3. P. J. Olver, Application of Lie groups to Differential Equations, Springer, New York, NY, USA, 1993. View at Publisher · View at Google Scholar · View at MathSciNet
  4. A. H. Kara and F. M. Mahomed, “Relationship between symmetries and conservation laws,” International Journal of Theoretical Physics, vol. 39, no. 1, pp. 23–40, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. S. C. Anco and G. Bluman, “Direct construction method for conservation laws of partial differential equations. I. Examples of conservation law classifications,” European Journal of Applied Mathematics, vol. 13, no. 5, pp. 545–566, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. A. H. Kara and F. M. Mahomed, “Noether-type symmetries and conservation laws via partial Lagrangians,” Nonlinear Dynamics, vol. 45, no. 3-4, pp. 367–383, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. N. H. Ibragimov, “A new conservation theorem,” Journal of Mathematical Analysis and Applications, vol. 333, no. 1, pp. 311–328, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. R. Naz, F. M. Mahomed, and D. P. Mason, “Comparison of different approaches to conservation laws for some partial differential equations in fluid mechanics,” Applied Mathematics and Computation, vol. 205, no. 1, pp. 212–230, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. A. F. Cheviakov, “Computation of fluxes of conservation laws,” Journal of Engineering Mathematics, vol. 66, no. 1–3, pp. 153–173, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. T. Wolf, “A comparison of four approaches to the calculation of conservation laws,” European Journal of Applied Mathematics, vol. 13, no. 2, pp. 129–152, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. J. K. Hunter and R. Saxton, “Dynamics of director fields,” SIAM Journal on Applied Mathematics, vol. 51, no. 6, pp. 1498–1521, 1991. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. A. G. Johnpillai and C. M. Khalique, “Symmetry reductions, exact solutions, and conservation laws of a modified Hunter-Saxton equation,” Abstract and Applied Analysis, vol. 2013, Article ID 204746, 5 pages, 2013. View at Publisher · View at Google Scholar · View at MathSciNet
  13. B. Khesin and G. Misiołek, “Euler equations on homogeneous spaces and Virasoro orbits,” Advances in Mathematics, vol. 176, no. 1, pp. 116–144, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. J. K. Hunter and Y. X. Zheng, “On a completely integrable nonlinear hyperbolic variational equation,” Physica D: Nonlinear Phenomena, vol. 79, no. 2–4, pp. 361–386, 1994. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. M. Nadjafikhah and F. Ahangari, “Symmetry analysis and conservation laws for the Hunter-Saxton equation,” Communications in Theoretical Physics, vol. 59, no. 3, pp. 335–348, 2013. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  16. A. Sjöberg, “Double reduction of PDEs from the association of symmetries with conservation laws with applications,” Applied Mathematics and Computation, vol. 184, no. 2, pp. 608–616, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. K. R. Adem and C. M. Khalique, “Exact solutions and conservation laws of a (2+1)-dimensional nonlinear KP-BBM equation,” Abstract and Applied Analysis, vol. 2013, Article ID 791863, 5 pages, 2013. View at Publisher · View at Google Scholar · View at MathSciNet